MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119369P
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the central venous catheter's cuff was smaller than the usual size which made it easy to migrate with the cuff exposed even though the catheter has been in the patient for more than six months.The reason for the central venous catheter to be exchanged was "migration of cvc with cuff exposed." the part of the catheter that was coated formed small air pockets/small blisters right next to the cuff which was in contact with the patient.There was no patient harm.
 
Event or Problem Description
According to the reporter, during use, the central venous catheter's cuff was smaller than the usual size which made it easy to migrate with the cuff exposed even though the catheter has been in the patient for more than six months.The reason for the central venous catheter to be exchanged was "migration of cvc with cuff exposed." the part of the catheter that was coated formed small air pockets/small blisters right next to the cuff which was in contact with the patient.The cleaning agents used were 2% chlorhexidine gluconate and 70% alcohol.A simple gauze dressing with adhesive tape were used to hold it in place.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received photographs of a device.A photographic inspection noted that the three images all depict the nodules on the silver sleeve which are a normal part of the function of the device when the silver has been dissolved.Post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted: that the catheter appeared intact.A functional evaluation found that the catheter was submerged into a water bath.The ends were clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.The nodules on the silver sleeve are a normal part of the function of the device when the silver has been dissolved.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the central venous catheter's cuff was smaller than the usual size which made it easy to migrate with the cuff exposed even though the catheter has been in the patient for more than six months.The reason for the central venous catheter to be exchanged was "migration of cvc with cuff exposed." the part of the catheter that was coated formed small air pockets/small blisters right next to the cuff which was in contact with the patient.The cleaning agents used were 2% chlorhexidine gluconate and 70% alcohol.A simple gauze dressing with adhesive tape were used to hold it in place.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8483588
Report Number3009211636-2019-00075
Device Sequence Number1761538
Product Code MSD
UDI-Device Identifier10884521157736
UDI-Public10884521157736
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888119369P
Device Catalogue Number8888119369P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer03/29/2019
06/13/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date04/22/2019
06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1